MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q.ZEN CEILING; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q.ZEN CEILING; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848354
Medical Device Problem Code Radiation Overexposure (3017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q.Zen ceiling system.The user reported that the interventional procedure lasted for an extended period of time, resulting in a high accumulated radiation dosage to the patient.At this time, there is no report of impact to the state of health of the patient.The procedure was continued and successfully completed on the concerned unit.Siemens has requested additional information in order to conduct an investigation of the reported event.The reported event occurred in switzerland.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Additional Manufacturer Narrative
Siemens conducted a detailed investigation of the reported event.The investigation was performed on expert discussions (considering complaint description, cs (customer service) reports, system history, and system log files).Our customer informed us that the cumulative patient dose was very high after a lengthy procedure.Detailed investigation did not reveal any device defect that caused or could cause a high patient dose.The cumulative skin dose during the long treatment period of more than 3 hours is about 18gy.During this period, fluoro was performed over 123 minutes at 10 frames/s.Most radiation were done at a thick water value, i.E., 30~35cm, and large source-image distance (sid), i.E.,115cm or 120cm.Many fluoro events were done at almost the regulation limitation due to the hard imaging condition, especially the thick water value and the high sid.Thus, the applied dose levels were in accordance with the system settings and imaging conditions (especially very long fluoro time, thick water value, high sid and not small detector dose for each frame), as well as the applicable regulatory requirements.The dose applied was displayed in real-time on the monitor.The user can recognize total dose applied at any moment of the procedure from the monitor.The result of the investigation does not indicate a system failure or malfunction.The system works as specified.In conclusion, the system did not cause to the communicated effect nor does contribute to it outside the control of the operator.The incident described in the adverse event is not classified as a reportable event after a thorough investigation because no malfunction of the system could be detected.Internal id# (b)(4).

Brand Name
ARTIS Q.ZEN CEILING
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim 91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15067336
Report Number3004977335-2022-35680
Device Sequence Number5722873
Product Code OWB
UDI-Device Identifier04056869010021
UDI-Public04056869010021
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848354
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown